Tornadoes · United States · Pennsylvania · 2005

F1 tornado, Fountain Dale to Seven Stars, Pennsylvania, August 30, 2005

From Fountain Dale to Seven Stars, this F1 tornado ran 7.0 miles across Adams County on August 30, 2005, touching down at 12:38 AM EDT and reaching 300 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
August 30, 2005
Touchdown
12:38 AM EDT (04:38 UTC)
Path length
7.0 miles (11.3 km)
Path width
300 yards (274 m)
Deaths
0
Injuries
0
County
Adams County
Touchdown point
39.870, -77.200
Lift-off point
39.870, -77.200
Record number
329

What the Weather Service recorded

A tornado with estimated wind speeds of 85 to 95 mph touched down near the intersection of Route 16 and Tract Road near the Maryland border in far southern Adams County. The tornado moved northeast ending near Middle Creek. Several outbuilding and barn roofs were damaged, and numerous large trees were uprooted and snapped. Superficial damage to several homes (siding, shingles, chimney bricks) also occurred. A 7000 lb horse trailer was overturned and moved several feet near the intersection of Tract and Orchard Roads. There were no injuries or deaths.

A strong F1 tornado with winds up to 100 mph touched down just northeast of Gettysburg and tracked northeastward to near Heidlersburg in Adams County. Specifically, the tornado touched down about 1138 pm EST near the intersection of Hunterstown Road and Shealer Road about one half mile west of the intersection of Routes 15 and 30. The tornado touched down intermittently at locations along a seven mile path just to the east of Route 15, ending near the intersection of Oxford Road and Route 234 near Heidlersburg at 1150 pm EST. The tornado path damage width varied from 100 to 300 yards along its path.The tornado destroyed several barns and sheds and removed some outbuilding roofs. Additionally, there was tree damage and mostly superficial damage to several homes in its path (siding and shingles). Trees were uprooted and snapped along the path as well. There were no injuries or deaths.

An F1 tornado was confirmed in Adams County with top wind speeds estimated at 75 to 85 mph. The tornado began near the intersection of Route 30 and Crooked Creek Road in Franklin Township. It then moved north-northeast across Mummasburg then ended near the Conewago Creek before Zeigler Mill Road. Swirling patterns were noted in corn fields, but the funnel damage path was quite narrow. Damage was mainly in the F0 range, except in Mummasburg where a dozen medium-sized trees were uprooted and snapped and a chain link fence bent out of shape, and winds were estimated as F1. Superficial damage was noted to several homes (siding, shingles, gutters) and a one-story church. There were no injuries or deaths.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

22 minutes of warning. NWS CTP issued a tornado warning for this county at 04:16 UTC, 22 minutes before the tornado touched down, in force until 05:15 UTC.

Issued (UTC)ExpiredProductOffice
04:11 UTC05:15 UTCSevere Thunderstorm WarningCTP
04:16 UTC05:15 UTCTornado WarningCTP

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:55 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the tornado touched down at Aug 30, 9:46 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 30, 9:46 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
946 PM EDT TUE AUG 30 2005

.SHORT TERM (REST OF TONIGHT THROUGH WEDNESDAY)...

CENTER OF THE REMNANTS OF KATRINA EDGING EVER CLOSER...WITH
STEADIEST RAINS AHEAD OF THE SYSTEM OCCURRING OVER NW CWA AS
PREDICTED. OVER THE LAST SEVERAL HOURS HOWEVER...THERE HAS BEEN A
DECIDED LACK OF STEADY PCPN ELSEWHERE AS DRY SLOT MOVED OVER CENTRAL
PA. INITIAL REACTION WAS TO LOWER POPS OVERNIGHT. HOWEVER...AFTER
FURTHER ANALYSIS WILL HOLD ON TO CATEGORICAL POPS. SHOWERS ARE
STARTING TO DEVELOP OVER LOWER SUSQ VALLEY AT THIS TIME AND EXPECT
PCPN TO FILL IN OVER REMAINDER OF CWA AS SHORT WAVE TROF LIFTS NORTH
INTO VERY MOIST AMS WITH DEWPOINTS GREAT THAT 70F OVER MUCH OF CWA.
EDITED WORDING OF ZONES TO DESCRIBE PCPN AS MORE ON AND OFF SHOWERS
AS OPPOSED TO A STEADY RAIN...BUT GRIDS WERE LEFT MOSTLY UNCHANGED.

TALKED WITH SPC EARLIER THIS EVENING REGARDING SEVERE/TORNADO
POTENTIAL AND WE AGREED THAT WHILE SHEAR PROFILES WILL REMAIN
SOMEWHAT FAVORABLE...THE LOSS OF HEATING SHOULD PRECLUDE NECESSITY
FOR A WATCH FARTHER NORTH INTO PA ATTM. WE ARE OF COURSE CONTINUING
TO MONITOR CELLS OVER VA AND OTHERS THAT HAVE DEVELOPED UP FOR SIGNS
OF ROTATION.

&&

.PREVIOUS DISCUSSION...
(ISSUED 226 PM EDT TUE AUG 30 2005)

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...

REMNANTS OF KATRINA LOCATED OVER WESTERN KY THIS AFTN AND SHOWING
EXTRATROPICAL CHARACTERISTICS AS MOST SIGNIFICANT RAINFALL ALIGNING
ALONG AND JUST NORTH OF BAROCLINIC ZONE...WHICH STRETCHES FROM N
INDIANA/OHIO TOWARD N PA. LATEST SPC MESOANALYSIS SHOWS CAPE VALUES
RISING ABV 1000J/KG ACROSS SOUTHERN PA UNDER THIN SPOTS IN OVERCAST.
THIS AREA ALREADY BEGINNING TO SHOW EARLY SIGNS OF CONVECTION...AND
SUSPECT SHWRS/TSTMS WILL FILL IN OVR THIS REGION DURING LATE
AFTN/EVEN. AS LL JET ROTATES NORTHWRD THIS EVENING...WILL HAVE TO
WATCH FOR POTENTIAL OF SVR WX. STRONG SHEAR...ESPECIALLY IN THE
0-1KM LYR...COMBINED WITH LOW LCL COULD EVEN RESULT IN ISOLATED
TORNADOES.

HEAVIEST RAINFALL OVR THE NEXT 24 HRS MOST LIKELY OVER NW PA CLOSEST
TO TRACK OF KATRINA. SREF DATA CONTINUES TO SUGGEST WIDESPREAD
RAINFALL OF OVR 2 INCHES ACROSS EXTREME NW PA. FURTHER
SOUTHEAST...HEAVY RAIN STILL A THREAT AS PWAT VALUES WILL BE RUNNING
OVR 2 INCHES. HOWEVER...ANY FLOODING WOULD BE LOCALIZED AND LIKELY
RELATED TO CELL TRAINING OR ANCHORING ON TERRAIN FEATURES.

HEATING/DESTABILIZATION UNDER DRY SLOT COULD RESULT IN A SVR WX
THREAT OVER SE PA ON WEDNESDAY. OTHERWISE...BACK EDGE OF KATRINAS
REMNANTS WILL LIFT THRU REGION...BRINGING AN END TO THE RAINFALL BY
EVENING. RIDGING BEHIND THIS SYSTEM WILL BRING FAIR WX ON THURSDAY.

LONG TERM (FRIDAY THROUGH TUESDAY)...

A WEAK COLD FRONT WILL PUSH THRU THE REGION ON FRIDAY.
HOWEVER...LATEST MREF DATA SUGGESTS NO PRECIP WITH THIS FEATURE. IN
ITS WAKE...LARGE AREA OF HI PRES AT SFC AND ALOFT SHOULD PROVIDE THE
REGION WITH AN EXTENDED PERIOD OF FAIR AND SEASONABLE WX LASTING
INTO NEXT WEEK.

AVIATION...

WIDESPREAD IFR CIGS WITH MVFR/IFR VSBYS WILL PERSIST THROUGH THE
OVERNIGHT HOURS ACROSS THE NRN HALF OF PENN WHERE STEADY LIGHT TO
MODERATE RAIN WILL FALL. A BAND OF STRONGER...SOUTHERLY LLVL WINDS
(25-35KT BETWEEN 3-5 KFT AGL) WILL LIFT NE ACROSS THIS EVENING
THROUGH LATE TONIGHT...LEADING TO LLVL WIND SHEAR BASED GENERALLY
AOA 1200 FEET AGL. SCT TSRA WIND LOCALIZED STRONG (>40K) SFC WIND
GUSTS WILL FORM LATE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN
HALF OF PENN...LIFTING NNE AND PHASING IN WITH THE WIDESPREAD
STRATIFORM RAIN AREA FURTHER NORTH.

FROM 12-18Z WEDNESDAY...THE CENTER OF WHAT REMAINS FROM HURRICANE
KATRINA WILL BE 998 MB LOW ACROSS CENTRAL NEW YORK STATE DURING THE
MID AFTERNOON HOURS. INCREASING LLVL INSTABILITY AND MODERATELY
STRONG 0-3KM WIND SHEAR WILL SUPPORT A BKN BAND OF STRONG TO
POSSIBLY SEVERE TSRA FROM LATE MORNING ON ALONG THE SOUTHWARD
TRAILING SFC TROUGH. MAINLY MVFR CIGS AND VSBYS IN SHOWERS WEDNESDAY
MORNING WILL BE MIXED WITH LOCALIZED IFR/LIFR CIGS/VSBYS IN THE TSRA
(MAINLY ACROSS THE EASTERN HALF OF THE CWA BETWEEN 14-18Z).

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ004>006-010-011-017-024-033 UNTIL
NOON WEDNESDAY.
&&

SHORT TERM...GARTNER
Hazardous weather outlook, Aug 30, 4:21 AM EDT, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 AM EDT TUE AUG 30 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-310830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
421 AM EDT TUE AUG 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS CENTRAL PENNSYLVANIA
TODAY AS THE REMNANTS OF TROPICAL STORM KATRINA APPROACH THE
EASTERN OHIO RIVER VALLEY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS
AFTERNOON THROUGH NOON WEDNESDAY OVER WESTERN PORTIONS OF CENTRAL
PENNSYLVANIA...AND FLASH FLOOD WATCHES HAVE BEEN POSTED IN THESE AREAS.
DUE TO FAVORABLE WIND SHEAR AND INSTABILITY PROFILES...ANY STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF...DAMAGING WINDS
GUSTS AND ISOLATED TORNADOES LATER TODAY THROUGH EARLY WEDNESDAY
MORNING ACROSS ALL OF CENTRAL PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE REMNANTS OF KATRINA WILL MOVE AWAY WEDNESDAY AFTERNOON...ENDING
THE HEAVY RAIN AND SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Aug 30, 10:59 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 PM EDT TUE AUG 30 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-311500-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1059 PM EDT TUE AUG 30 2005

...SIGNIFICANT RAINFALL AND SEVERE THUNDERSTORMS ARE POSSIBLE
LATE OVERNIGHT THROUGH WEDNESDAY AFTERNOON FROM THE REMNANTS OF
KATRINA...

THE REMNANTS OF HURRICANE KATRINA...CENTERED OVER NORTHERN
KENTUCKY LATE THIS EVENING...WILL MOVE NORTHEAST TO WESTERN NEW
YORK STATE LATE WEDNESDAY MORNING. WIDESPREAD...HEAVY RAIN OF
SEVERAL INCHES OR MORE IS EXPECTED ALONG AND TO THE WEST OF ITS
TRACK...WHILE WARM AND UNSTABLE AIR TO ITS EAST WILL CREATE THE
THREAT FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES.

BANDS OF TROPICAL RAIN SHOWERS AND EMBEDDED THUNDERSTORMS WILL
SPREAD NORTH ACROSS SOUTHERN AND CENTRAL PENNSYLVANIA...INCLUDING
THE SUSQUEHANNA VALLEY OVERNIGHT...WHILE STEADIER MODERATE TO
HEAVY RAIN CONTINUES TO FALL OVER THE WESTERN AND NORTHWEST
PENNSYLVANIA MOUNTAINS.

BECAUSE OF THE STRONG CHANGE IN WIND DIRECTION AND INCREASING
WIND SPEEDS WITH HEIGHT OVERNIGHT...ANY STRONGER THUNDERSTORMS
THAT FORM WILL BE CAPABLE OF PRODUCING BRIEF...DAMAGING WIND GUSTS
AND ISOLATED TORNADOES.

IT APPEARS AT THIS TIME THAT MOST AREAS OF CENTRAL PENNSYLVANIA
WILL RECEIVE UP TO 2 INCHES OF RAIN THROUGH MIDDAY WEDNESDAY.
REPEATED HEAVY SHOWERS AND THUNDERSTORMS IN THE ANTICIPATED
NORTH...SOUTH ORIENTED TROPICAL RAIN BANDS COULD LOCALLY PRODUCE
UP TO 3 OR 4 INCHES...ESPECIALLY ACROSS THE LAUREL HIGHLANDS AND
NORTHWEST MOUNTAINS WHERE THE RAIN WILL BE STEADIER AND MORE
WIDESPREAD. DESPITE RECENT DRYNESS...3 INCHES OF RAIN FALLING OVER
LESS THAN 6 HOURS WOULD BE SUFFICIENT TO BRING AREA STREAMS AND
CREEKS TO NEAR BANKFULL.

THE THREAT FOR RIVER FLOODING IS VERY LOW...AND LEVELS AT MOST
LOCATIONS ALONG THE SUSQUEHANNA ARE EXPECTED TO REACH BETWEEN ONE
QUARTER AND ONE HALF BANKFULL BY THURSDAY MORNING. HOWEVER...THE
THREAT FOR SMALL STREAM AND URBAN FLOODING...AS WELL AS THE
POSSIBILITY OF LOCALIZED DAMAGING SEVERE THUNDERSTORM WIND GUSTS
AND TORNADOES...IS GREATER.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND UPDATED
INFORMATION. FOR ADDITIONAL INFORMATION VISIT OUR WEBSITE AT
WEATHER.GOV/STATE COLLEGE.

GARTNER/DANGELO/VILLANI
Special weather statement, Aug 30, 11:56 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1156 PM EDT TUE AUG 30 2005

PAZ064-310500-
ADAMS-
1156 PM EDT TUE AUG 30 2005

...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WAYNESBORO...MOVING NORTH
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR CARROLL VALLEY AROUND
1210 AM...FAIRFIELD AROUND 1215 AM...GETTYSBURG AROUND 1225 AM...
CASHTOWN AND SEVEN STARS AROUND 1230 AM...ARENDTSVILLE AND
BIGLERVILLE AROUND 1240 AM AND BENDERSVILLE AROUND 1250 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: DANGELO

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Washington/Dulle, VA (KIAD), 00:00Z

4.6 hours before the tornado, 104 km from the path. August 31, 2005.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2005-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1575 joules per kilogram, CIN 0, lifted condensation level 666 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2005-08-31The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 129 square meters per square second, 0 to 6 km bulk shear 34 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1575 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
1541 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
2.5
Supercell composite
12.8
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

The surface observations

Fountain Dale (RYT), 25 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
02:53 UTC7674 6 kt1006.1RA BR
03:07 UTC75.273.4 5 kt1006.1TSRA BR
03:25 UTC75.273.4 4 kt1005.8+TSRA BR
03:33 UTC75.273.4 3 kt1005.8+TSRA BR
03:53 UTC757440° 9 kt1003.4+TSRA BR
04:01 UTC75.273.4300° 7 kt1004.4+TSRA FG
04:13 UTC75.273.4250° 5 kt1004.4-TSRA BR
04:20 UTC75.273.4 4 kt1004.1-RA
04:28 UTC7773.4 6 kt1004.1
04:53 UTC7875290° 7 kt1003.7
05:25 UTC78.875.2270° 7 kt151003
05:53 UTC7974 6 kt141002.7
06:02 UTC78.873.4290° 7 kt1002.7
06:16 UTC78.873.4 3 kt151002.4

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Sterling radar (KLWX), 102 km away, was scanning. The volume nearest the touchdown began at 04:38 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
04:25 UTCTSTM WND DMGFairfieldAdams, PAHORSE TRAILER OVERTURNED.
04:56 UTCTSTM WND DMG5 Ne GettysburgAdams, PANUMEROUS TREES DOWN AND SHED DAMAGED AT HUNTERSTOWN.
04:56 UTCTSTM WND DMG5 Ne GettysburgAdams, PAPSBL TORNADO. EXTENSIVE DAMAGE AROUND HUNTERSTOWN. NUMEROUS TREES DOWN. 3 BARNS DESTROYED ON MILLAN ROAD. ANOTHER BARN DESTROYED ON HUNTERSTOWN ROAD. SEVERAL POLES SNAPPED OFF AND TREES TWISTED.
04:56 UTCTSTM WND DMG5 Ne GettysburgAdams, PANUMEROUS TREES DOWN.
04:56 UTCTSTM WND DMGHeidlersburgAdams, PA2 BARN ROOFS BLOWN OFF. NUMEROUS TREES DOWN.
05:15 UTCTSTM WND DMGDillsburgYork, PATREES UPROOTED. ONE FELL ON A BARN. POSSIBLE TORNADO.
05:20 UTCTSTM WND DMG2 S MechanicsburgCumberland, PANUMEROUS TREES DOWN...SOME ON CARS AND HOMES. 1200 PEOPLE WITHOUT POWER. POSSIBLE TORNADO.
05:27 UTCTSTM WND DMGMechanicsburgCumberland, PANUMEROUS TREES DOWN. TRAMPOLINE BLOWN ON CAR.
05:30 UTCTSTM WND DMGMechanicsburgCumberland, PASEVERAL HOMES DAMAGED NEAR ASCO FARMS ALONG GREGOR COURT.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2005 tornado in PennsylvaniaEvery tornado in Pennsylvania since 1950Warnings in force in Pennsylvania nowThe forecast where you are

The other tornadoes of August 30, 2005

12 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 303:17 PM EDTF1York, PA0.5100
August 305:45 PM EDTF0Warren, OH2.0300$20,000
August 306:51 PM EDTF0Madison, VA0.550$10,000
August 307:05 PM EDTF1Albemarle, VA1.0100$500,000
August 307:30 PM EDTF0Culpeper, VA0.575$10,000
August 307:35 PM EDTF0Rappahannock, VA4.075$50,000
August 308:08 PM EDTF0Fauquier, VA0.875$50,000
August 308:17 PM EDTF1Fauquier, VA5.0300$1.5 million
August 309:30 PM EDTF1Macon, NC0.150
August 3012:22 AM EDTF1Adams, PA3.0200
August 3012:40 AM EDTF1Adams, PA3.050
August 301:19 AM EDTF1Cumberland, PA2.0100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.